Posted by: Gene | 2009-06-05


My brother had ECT 22 years ago, he has now had a course of dormicum due to a perforated oesphagus repair. He is very confused. Would the fact that he had ECT make the side effects of Dormicum worse?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

ECT 22 years ago should have no effect on him at present, in any significant way. Repair of a perforated oesophagus is a serious bit of surgery, and some people are confused for a short while post-op after any major surgery. If there are any complications like an infection, that can also cause a confusion which will clear up when the infection is treated. SOmetimes specific sleeping meds like Dormicum, which many people find does inded help them to sleep, can add to the confusion, making them a bit drunk ; and alternative sedatives may work better in such a situation.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.